Quetiapine/Moderate-Strong CYP3A4 Inhibitor Macrolides
This information is generalized and not intended as specific medical advice. Consult your healthcare professional before taking or discontinuing any drug or commencing any course of treatment.
Serious. These medicines may interact and cause very harmful effects. Contact your healthcare professional (e.g. doctor or pharmacist) for more information.
How the interaction occurs:
Your antibiotic may slow down how quickly your liver processes quetiapine.
What might happen:
The amount of quetiapine in your blood may increase and cause more side effects.
What you should do about this interaction:
Make sure your healthcare professional (e.g. doctor or pharmacist) know that you are taking these medicines together, especially if the medicines were prescribed by different doctors. Your doctor may want to lower the dose of your quetiapine while you are taking your antibiotic. Let your doctor know if you notice an increase in side effects from your medicine, especially excessive drowsiness, rapid pulse, weakness, fatigue, dizziness, or uncontrolled muscle movements.Your healthcare professionals may already be aware of this interaction and may be monitoring you for it. Do not start, stop, or change the dosage of any medicine before checking with them first.
1.US Food and Drug Administration (FDA). Drug Development and Drug Interactions: Table of Substrates, Inhibitors and Inducers. Available at: http://www.fda.gov/Drugs/DevelopmentApprovalProcess/DevelopmentResources/D rugInteractionsLabeling/ucm093664.htm. Updated 08/05/2011.
2.Seroquel (quetiapine) US prescribing information. AstraZeneca Pharmaceuticals LP October, 2013.
3.Seroquel (quetiapine) Canada prescribing information. AstraZeneca Canada Inc. May 15,2013.
4.This information is based on or an extract from the UW Metabolism and Transport Drug Interaction Database (DIDB) Platform, Copyright University of Washington 1999-2014..
5.Li KY, Li X, Cheng ZN, Zhang BK, Peng WX, Li HD. Effect of erythromycin on metabolism of quetiapine in Chinese suffering from schizophrenia. Eur J Clin Pharmacol 2005 Jan;60(11):791-5.